MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134703
Medical Device Problem Codes Insufficient Cooling (1130); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a thermocool® smart touch® sf uni-directional navigation catheter and an irrigation issue occurred during use on the patient.High temperature readings were being displayed on the ngen system.The catheter was found to be occluded.The tubing was replaced without resolution.The catheter was replaced and the issue resolved.The case continued without further incident or harm.Additional information was received.The issue was noticed while the device was used on the patient.The doctor tried to ablate and the ngen gave him a temperature warning and would not ablate.The exact error number was unknown; however, it said something along the lines of temperature reading error (temperature error) or temperature warning.They tried flushing the catheter a few times and it appeared stuck.They replaced the catheter cable and when that did not work, they pulled out the catheter to check for char or some obstruction before finally replacing the actual catheter.The correct catheter settings were selected on the generator.The pump was switching from ¿low¿ to ¿high¿ flow during ablation.The temp cutoff value was not exceeded.The system would come on ablation for maybe half a second, then cut off.The high temperature readings were assessed as non mdr reportable.Since the generator stopped delivering radio frequency (rf), the most likely consequence was an intraprocedural delay.The potential that it could cause or contribute to a death or serious injury, or other significant adverse event, was remote.The irrigation issue during use on the patient was assessed as mdr reportable.
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 04-jul-2024.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation procedure with a thermocool® smart touch® sf uni-directional navigation catheter.High temperature readings were being displayed on the ngen system.The catheter was found to be occluded.The tubing was replaced without resolution.The catheter was replaced and the issue resolved.The case continued without further incident or harm.The device evaluation was completed on 16-jul-2024.The device was returned to biosense webster for evaluation.A visual inspection, temperature, impedance and pump and pressure gauge tests of the returned device were performed in accordance with bwi procedures.Visual analysis revealed no damage or anomalies on the device.Temperature and impedance tests were performed and no issues were detected.A pump and pressure gauge test was performed and the device was not flushing correctly.The irrigation tube was observed occluded with reddish material.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The high temperature issue reported by the customer was confirmed due to the occlusion of the irrigation tube which could cause the high temperature values during the procedure.The potential cause of the occlusion of the irrigation holes could not be conclusively determined.The instructions for use contain the following recommendations: flush the catheter and the tubing per standard technique to ensure purging of trapped air bubbles and to verify that the irrigation holes are patent; inspect the irrigation saline for air bubbles prior to its use in the procedure; make sure the irrigation holes are not plugged prior to reinsertion; when rf current is interrupted for either a temperature or an impedance rise (the set limit is exceeded), the catheter should be removed, and the tip cleaned.Make sure the irrigation holes are not plugged prior to re-insertion.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19645328
Report Number2029046-2024-02176
Device Sequence Number7734113
Product Code LPB
UDI-Device Identifier10846835009798
UDI-Public(01)10846835009798(11)240131(17)270130(10)31229189L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD134703
Device Lot Number31229189L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer07/04/2024
07/16/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date07/06/2024
08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; NGEN PUMP, US CONFIGURATION; UNK CATHETER CABLE; UNK GENERATOR; UNK TUBING
Patient SexUnknown